Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 6, 2021Dodge County, Wheeler County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 6, 2021, 6:09 PM EDT for Dodge County, Wheeler County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 6:09 PM EDT (22:09 UTC)
Expired
Jun 6, 2021, 6:45 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Wind
50

Counties Dodge County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 66 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

719 
WWUS82 KFFC 062209
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Sun Jun 6 2021
 
GAZ097-107>111-062245-
Wheeler GA-Telfair GA-Wilcox GA-Laurens GA-Dodge GA-Pulaski GA-
609 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR...NORTHERN
WILCOX...SOUTHERN LAURENS...DODGE AND SOUTHEASTERN PULASKI COUNTIES
UNTIL 645 PM EDT...

At 609 PM EDT...a line of strong thunderstorms extended from near 
Ocmulgee Banks to Chauncey to near Towns...and moving north at 20 
mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Eastman, Alamo, Helena, Lumber City, Milan, Scotland,
Chauncey, Union, Towns, Gresston, Spring Hill, Plainfield, Cedar
Creek, Ocmulgee Banks, Jay Bird Springs, Five Points, Achord, Little
Ocmulgee State Park and Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3200 8306 3209 8344 3230 8344 3230 8338
      3227 8335 3230 8331 3230 8309 3212 8262
      3210 8261 3190 8270 3186 8275
TIME...MOT...LOC 2209Z 174DEG 18KT 3220 8339 3213 8305 3195 8278 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:45 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 6, 3:45 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
345 PM EDT Sun Jun 6 2021

.SHORT TERM /Tonight through Monday Night/...
Current mosaic radar loop shows some scattered showers and
isolated thunderstorms developing over the area. Moist southerly
flow has set up across the region as the next wave is moving
northward out of the gulf across MS/AL. Things are still fairly
stable across the state as a Bermuda ridge just off the eastern
seaboard has pushed in across the area from the east. Expecting a
bit more diurnally driven instability to develop Monday as the
ridge does weaken a bit. PW values remain in the 1.75 to 2 inch
range through the short term so any storms that do develop are
expected to drop a decent amount of precip. In general, conditions
remain in place to keep likely pops across the area Today and
again Monday during the daylight hours with chance pops at night.
Layers of mid/high clouds and east to southeast winds should help
keep max temperatures in the low 80s far north to low 90s east
central Monday. Lows tonight and Monday night will dip into the
60s to near 70.

01

.LONG TERM /Tuesday through Sunday/...
For the first part of the long term period, the meandering upper-
level cut-off low (located roughly over MO/IA/IL at the start of the
period) will transition to an open wave and shift eastward.
Meanwhile, mid- and low-level southerly flow will continue to advect
Gulf moisture across the CWA, keeping PWATs around 1.5 to 2.0 inches
(around the maximum moving average per FFC sounding climatology). Am
maintaining high-end chance to likely PoPs for Tuesday, Wednesday,
and Thursday given the upper-level troughing and tropical air mass
in place. The focus for the precip over these three days will be
across northern GA, closer to the weak upper-level low.
Specifically, WPC QPF through the long term period shows a rainfall
maximum over the higher elevations of north GA. Day 3-7 storm total
rainfall is forecast to be 1.0 to 2.0 inches across the higher
terrain, with 0.25 to 0.75 inch across the rest of the CWA.

The GFS and ECMWF signal a transition to northwesterly upper flow
over the course of Friday and Saturday, with upper disturbances
diving southeastward and potentially impacting the CWA. The timing
of said disturbances, however, varies amongst the models. Given this
is Day 6/Day 7 and uncertainty is quite high, am capping PoPs at
high-end chance to low-end likely across northern GA.

No organized or widespread severe weather is forecast at this time,
though a few strong to severe storms cannot be ruled out each day.
The main threats with storms each day will be frequent lightning,
gusty winds, and locally heavy rainfall. High and low temps will
remain at least a few degrees above average through the period given
the warm, soupy air mass in place.

Martin

&&

.AVIATION...
18Z Update...
Showers and isolated thunderstorms popping up across the area
Convective coverage will increase over the next few hours and
expecting the TAF sites to start seeing precip by 20z. The storms
should calm down after sunset then pick back up again Monday
afternoon. Winds expected to stay mainly out of the S to SE in the
5-10kt range. Will see some higher gust in and around any
stronger storms. Ceilings starting off in the VFR range but will
see some MVFR ceilings with the afternoon convection today and
monday afternoon. Ceilings expected to fall into the IFR range
over night then lift back into the VFR range by 15-17z Monday.
Will see some patchy fog develop tonight so may see some MVFR
VSBYs across the area. The fog will dissipate shortly after
sunrise.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  82  67  83 /  50  80  50  80
Atlanta         69  81  68  83 /  50  80  50  80
Blairsville     65  76  64  78 /  50  80  60  80
Cartersville    68  81  67  84 /  50  80  50  80
Columbus        70  84  69  88 /  50  80  50  60
Gainesville     68  79  67  80 /  50  80  60  80
Macon           69  85  68  88 /  50  70  50  60
Rome            69  81  68  85 /  60  80  50  80
Peachtree City  68  81  67  85 /  50  80  50  70
Vidalia         72  86  70  88 /  50  70  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Martin
AVIATION...01
Hazardous weather outlook, Jun 6, 12:07 PM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1207 PM EDT Sun Jun 6 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1207 PM EDT Sun Jun 6 2021

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected this afternoon
and evening. The primary threats will be frequent lightning, gusty
winds and brief heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There will be a chance of thunderstorms each day through
Saturday, mainly during the afternoon and evening hours. A few
strong to severe thunderstorms cannot be ruled out on any of these
days; however, no organized or widespread severe weather is
expected. The primary threat from any thunderstorms will be
frequent lightning, gusty winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 6, 4:47 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
447 PM EDT Sun Jun 6 2021

GAZ097-098-111-112-062115-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
447 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...SOUTHWESTERN
TREUTLEN...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN LAURENS COUNTIES
UNTIL 515 PM EDT...

At 447 PM EDT...a strong thunderstorm was over Alamo...moving north
at 20 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Alamo, Glenwood, Lowery, Barnhill, Landsburg and Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3206 8286 3208 8288 3216 8290 3218 8287
      3220 8289 3219 8291 3232 8294 3238 8276
      3230 8261 3209 8267 3206 8283
TIME...MOT...LOC 2047Z 184DEG 16KT 3218 8277

WIND...50MPH
Special weather statement, Jun 6, 5:16 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
516 PM EDT Sun Jun 6 2021

GAZ086-098-112-113-062145-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
516 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...EMANUEL...
EASTERN TREUTLEN AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 545 PM
EDT...

At 515 PM EDT...a strong thunderstorm was near Normantown, or 10
miles east of Soperton...moving northeast at 20 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Oak Park, Nunez, Tarrytown, Covena,
Kibbee, Lexsy, Zaidee, George L Smith State Park, Normantown and
Canoochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3252 8215 3248 8218 3242 8219 3235 8225
      3225 8236 3229 8259 3259 8241 3269 8213
      3256 8207
TIME...MOT...LOC 2115Z 215DEG 18KT 3235 8242

WIND...50MPH
Special weather statement, Jun 6, 5:40 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
540 PM EDT Sun Jun 6 2021

GAZ092-093-104>108-062215-
Macon GA-Schley GA-Crisp GA-Dooly GA-Sumter GA-Wilcox GA-Pulaski GA-
540 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...SOUTHERN
SCHLEY...NORTHERN CRISP...DOOLY...SUMTER...NORTHWESTERN WILCOX AND
SOUTHERN PULASKI COUNTIES UNTIL 615 PM EDT...

At 540 PM EDT...a line of strong thunderstorms extended from Plains
to near Lamar to near Tremont to near Abbeville...and moving north
at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Vienna, Unadilla, Plains, Byromville, Pineview, Pinehurst,
Andersonville, Lilly, Dooling, Lamar, Richwood, New Era, La Crosse,
Mock Springs, Pennington, Ocmulgee Banks, Finleyson, Drayton and
Pleasant View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3201 8367 3200 8439 3219 8441 3224 8408
      3226 8368 3220 8332 3218 8329 3215 8332
      3213 8331 3211 8334 3210 8332 3209 8332
      3209 8330 3198 8336
TIME...MOT...LOC 2140Z 180DEG 21KT 3203 8439 3206 8407 3206 8369 3202
8337

WIND...50MPH
Special weather statement, Jun 6, 5:46 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT Sun Jun 6 2021

GAZ108>111-062215-
Wheeler GA-Telfair GA-Wilcox GA-Dodge GA-
546 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...TELFAIR...
EASTERN WILCOX AND SOUTHERN DODGE COUNTIES UNTIL 615 PM EDT...

At 545 PM EDT...a line of strong thunderstorms extended from near
Browning to near Temperance to near Horse Creek Wma...and moving
north at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Abbeville, Helena, Lumber City, Milan, Rhine, Scotland,
Chauncey, Jacksonville, Union, Towns, Horse Creek Wma, Spring Hill,
Antioch Church, Jay Bird Springs, Temperance, Browning, China Hill,
Five Points and Achord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3183 8308 3184 8316 3185 8318 3185 8337
      3212 8332 3218 8302 3215 8299 3216 8296
      3204 8263 3189 8271 3185 8279 3184 8278
      3182 8284 3178 8287
TIME...MOT...LOC 2145Z 191DEG 20KT 3190 8329 3192 8307 3184 8285

WIND...50MPH
Special weather statement, Jun 6, 5:56 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Sun Jun 6 2021

GAZ078-089-090-062230-
Chattahoochee GA-Harris GA-Muscogee GA-
556 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHEASTERN
HARRIS AND MUSCOGEE COUNTIES UNTIL 630 PM EDT...

At 556 PM EDT...a strong thunderstorm was near Sand Hill, or near
Cusseta...moving north at 30 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Columbus, Cusseta, North Fort Benning, Bibb City, Upatoi, Laurel
Hills, Green Island Hills, Vista Terrace, Columbus Metropolitan
Airport, Rose Hill, Eelbeck/West Fort Benning, Benning Hills,
Avondale, Benning Park, Fortson, Saint Marys Hills, Edgewood, Flat
Rock, Highland Park and Christopher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3262 8507 3263 8469 3256 8469 3256 8467
      3252 8469 3253 8464 3249 8464 3249 8466
      3244 8466 3230 8471 3232 8495 3239 8498
      3239 8497 3241 8498 3242 8496 3244 8497
      3245 8500 3252 8500 3256 8504
TIME...MOT...LOC 2156Z 188DEG 27KT 3239 8484

WIND...50MPH
Special weather statement, Jun 6, 6:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Sun Jun 6 2021

GAZ097-107>111-062245-
Wheeler GA-Telfair GA-Wilcox GA-Laurens GA-Dodge GA-Pulaski GA-
609 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR...NORTHERN
WILCOX...SOUTHERN LAURENS...DODGE AND SOUTHEASTERN PULASKI COUNTIES
UNTIL 645 PM EDT...

At 609 PM EDT...a line of strong thunderstorms extended from near
Ocmulgee Banks to Chauncey to near Towns...and moving north at 20
mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Eastman, Alamo, Helena, Lumber City, Milan, Scotland,
Chauncey, Union, Towns, Gresston, Spring Hill, Plainfield, Cedar
Creek, Ocmulgee Banks, Jay Bird Springs, Five Points, Achord, Little
Ocmulgee State Park and Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3200 8306 3209 8344 3230 8344 3230 8338
      3227 8335 3230 8331 3230 8309 3212 8262
      3210 8261 3190 8270 3186 8275
TIME...MOT...LOC 2209Z 174DEG 18KT 3220 8339 3213 8305 3195 8278

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:28 PM EDTSpecial Weather StatementFFCChattahoochee32 min
Jun 5, 9:15 PM EDTSpecial Weather StatementFFCEmanuel60 min
Jun 6, 4:47 PM EDTSpecial Weather StatementFFCWheeler28 min
Jun 6, 5:16 PM EDTSpecial Weather StatementFFCEmanuel29 min
Jun 6, 5:40 PM EDTSpecial Weather StatementFFCDooly, Sumter35 min
Jun 6, 5:46 PM EDTSpecial Weather StatementFFCTelfair29 min
Jun 6, 5:56 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee34 min
Jun 6, 6:31 PM EDTSpecial Weather StatementFFCBleckley, Laurens, Montgomery, Wheeler29 min
Jun 6, 6:57 PM EDTSpecial Weather StatementFFCBleckley, Laurens, Twiggs33 min
Jun 6, 7:33 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones, Twiggs, Wilkinson27 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.